Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 9, NWS Des Moines, IA

April 5, 20104 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 5, 2010, 12:55 PM CDT for 4 counties in Iowa. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2010, 12:55 PM CDT (17:55 UTC)
Expired
Apr 5, 2010, 1:30 PM CDT
In force
35 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Adair County, IA, Dallas County, IA, Guthrie County, IA, Madison County, IA

The radar

The Des Moines radar (KDMX), 61 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 1:13 PM CDTHAIL 0.88De Soto, IA
Apr 5, 1:15 PM CDTHAIL 1Van Meter, IAREPORTED AT VAN METER FIRE STATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WUUS53 KDMX 051755
SVRDMX
IAC001-049-077-121-051830-
/O.NEW.KDMX.SV.W.0009.100405T1755Z-100405T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1255 PM CDT MON APR 5 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN SOUTHWEST IOWA...
  SOUTHERN DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  NORTHWESTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 130 PM CDT

* AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GREENFIELD...OR 46 MILES SOUTHWEST OF DES
  MOINES...AND MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STUART...EARLHAM...DE SOTO...ADEL...DALLAS CENTER...WAUKEE...
  MENLO...DEXTER...REDFIELD AND VAN METER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 73 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4126 9470 4155 9471 4173 9382 4152 9383
      4127 9425
TIME...MOT...LOC 1754Z 235DEG 58KT 4136 9436
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
2 follow-up statements
551 
WWUS53 KDMX 051807
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
107 PM CDT MON APR 5 2010

IAC001-049-077-121-051830-
/O.CON.KDMX.SV.W.0009.000000T0000Z-100405T1830Z/
ADAIR IA-GUTHRIE IA-DALLAS IA-MADISON IA-
107 PM CDT MON APR 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MADISON...SOUTHERN DALLAS...SOUTHEASTERN GUTHRIE AND NORTHEASTERN
ADAIR COUNTIES UNTIL 130 PM CDT...

AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR STUART...OR 35 MILES WEST OF DES MOINES...
MOVING NORTHEAST AT 65 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE SOTO AROUND 115 PM CDT.
  ADEL AROUND 120 PM CDT.
  WAUKEE AROUND 125 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE VAN
METER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4131 9426 4154 9464 4173 9382 4152 9383
TIME...MOT...LOC 1807Z 235DEG 58KT 4149 9422
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
721 
WWUS53 KDMX 051820
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
120 PM CDT MON APR 5 2010

IAC001-051828-
/O.CAN.KDMX.SV.W.0009.000000T0000Z-100405T1830Z/
ADAIR IA-
120 PM CDT MON APR 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAIR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4148 9425 4150 9425 4150 9428 4160 9439
      4173 9382 4152 9383 4140 9416
TIME...MOT...LOC 1818Z 242DEG 64KT 4157 9391

$$

IAC049-077-121-051830-
/O.CON.KDMX.SV.W.0009.000000T0000Z-100405T1830Z/
GUTHRIE IA-DALLAS IA-MADISON IA-
120 PM CDT MON APR 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MADISON...SOUTHERN DALLAS AND SOUTHEASTERN GUTHRIE COUNTIES UNTIL 130
PM CDT...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR DE SOTO...OR 16 MILES WEST OF DES 
MOINES...MOVING NORTHEAST AT 65 MPH. ADDITIONALLY...A TRAINED 
SPOTTER REPORTED QUARTER SIZE HAIL IN VAN METER AT 115 PM CDT.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN MADISON...SOUTHEASTERN GUTHRIE AND SOUTHERN DALLAS
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4148 9425 4150 9425 4150 9428 4160 9439
      4173 9382 4152 9383 4140 9416
TIME...MOT...LOC 1818Z 242DEG 64KT 4157 9391
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:40 AM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 5, 6:40 AM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
640 AM CDT MON APR 5 2010

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
SIGNIFICANT AIRMASS CHANGES IN STORE FOR TODAY AS SFC RIDGE SLIDES
TO THE EAST THIS MORNING.  VERY STRONG THETA-E ADVECTION WILL MAKE
ITS WAY FROM KANSAS INTO IOWA BY MIDDAY AND INTO THE AFTERNOON ON
INCREASING SOUTH-SOUTHWEST WINDS ALOFT.  MUCAPES AND SOUNDINGS
INDICATE INSTABILITY WILL BE QUITE ELEVATED INITIALLY STARTING
AROUND 700MB.  HOWEVER...AS MOISTURE DEEPENS WILL SEE THE MUCAPES
DROP TO LOWER LEVELS.  SHEAR IS VERY STRONG DURING THIS TIME WITH
GFS INDICATING 0-3KM BULK SHEAR VALUES OF 40KTS AND 0-3KM HELICITY
VALUES OF 300-500 M2/S2.  ANTICIPATE THOSE UPDRAFTS THAT BECOME
STRONG ENOUGH TO SUSTAIN FOR SOME TIME WILL BEGIN TO SPIN AND BE
CAPABLE OF HAIL PRODUCTION.  GIVEN THAT THE INSTABILITY IS QUITE
ELEVATED...ALL STORMS SHOULD HAVE INFLOW WELL ABOVE THE SFC WITH
LITTLE TOR THREAT INITIALLY.  HOWEVER...AS SFC BOUNDARY APPROACHES
SOUTHERN IA BY END OF FORECAST PERIOD...INSTABILITY LIKELY TO BECOME
CLOSER TO SFC BASED PER SOUNDINGS FROM RDD AND AIA.  THIS WILL BE
THE BEST CHC FOR TORNADOES AND WILL OCCUR LATE AFTERNOON/EARLY
EVENING WITH CAPES OF 1500-2000 J/KG IN THE SOUTHERN TWO/THREE ROWS
OF COUNTIES. THE STRONG WAA TODAY WILL BE OFFSET BY INCREASING
CLOUDS AND SHRA/TSRA SO WILL STICK WITH A BLEND OF MAV/MET GUIDANCE.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
STAGE SET FOR A VERY ACTIVE NIGHT TONIGHT AND DAY TUESDAY. MODELS
HAVE COME TOGETHER...OUTSIDE OF THE GFS...ON THE GENERAL PLACEMENT
OF THE WARM FRONT. LOOKING AT CONSENSUS OF GEM/EURO/NAM FOR BETTER
PLACEMENT PUTS THE BOUNDARY NEARER THE IA/MO BORDER BY 00Z AND LIFTS
THE BOUNDARY TO NEARER I80 BY 06Z. INITIALLY IN THE EVENING HOURS
FOCUS WILL BE ON SEVERE CHANCES WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREAT...BUT ALONG AND JUST SOUTH OF THE BOUNDARY
THERE WILL CONTINUE A SLIGHT TORNADO THREAT INTO THE LATE EVENING
HOURS WITH THE MOST LIKELY AREAS OVER SOUTHERN/SOUTHWEST PORTION OF
THE FORECAST AREA. THIS IS WHERE THE LOW LEVEL HELICITY AND MLCAPE
WILL BE THE MOST FAVORABLE...THOUGH STILL SOME QUESTION WHETHER
STORMS CAN BECOME SFC BASED THERE. AS THE EVENING PROGRESSES THE
FRONT WILL SLOWLY LIFT NORTH AS STORMS FIRE ALONG AND ALOFT. BULK
SHEAR WILL SUPPORT SUPERCELLS WITH LARGE HAIL LIKELY. MOISTURE
TRANSPORT IS TREMENDOUS INTO THE FRONTAL ZONE THROUGH THE NIGHT.
STORMS AND SOME ROTATION SHOULD BE MAINTAINED ALL NIGHT AS THE FRONT
LIFTS NORTH. PWATS RUNNING AT 1.35 OR SO...AND STILL EXPECT GENERAL
RAINFALL AREA OF 1-2 INCHES WITH 2-3 INCHES POSSIBLE BETWEEN 03Z AND
12Z. ONLY THING PREVENTING HEAVIER RAINFALL IS THAT THE MEAN FLOW IS
40 TO 50 KTS...THOUGH THE CORFIDI VECTORS ARE RUNNING ABOUT 20KTS.
SOME HYDRO CONCERNS IF THINGS GET OUT OF HAND OVER ONE
LOCATION...BUT CURRENT 3 HOUR FFG GUIDANCE AND SOIL MOISTURE
CONDITIONS SUGGEST THAT 2-3 INCHES IS STILL MANAGEABLE AT MANY
LOCATIONS CENTRAL AND SOUTH. THE NORTHERN AREAS OF THE FORECAST AREA
MAY BE ON THE LOWER ENVELOP OF TOLERATING THIS MUCH RAINFALL. WILL
LET DAY SHIFT REEVALUATE THAT AREA FOR POSSIBLE FFA. SOLNS DIFFER TO
SOME EXTENT AS TO WHERE THE LOW ENDS UP TUESDAY AFTERNOON. FOR THE
MOST PART...CONSENSUS SHOWS THAT AREAS EAST OF HIGHWAY 169 AND SOUTH
OF US 20 WILL REMAIN IN THE WARM SECTOR FOR A GOOD SHARE OF THE DAY.
FORCING WILL INCREASE DURING THE DAY TUESDAY AS MAIN SHORT WAVE AND
UPPER LEVEL JET STREAK APPROACH FROM THE SOUTHWEST. BUFR SOUNDINGS
SHOWING THAT BY EARLY TO LATE AFTERNOON FROM JUST WEST OF KDSM TO
NEAR KOTM...CAP IS GONE WITH MLCAPE INCREASING TO 2400 J/KG. BOTH
THE GFS/NAM SHOW SIMILAR SOUNDINGS THOUGH THE GFS IS QUICKER TO
ERODE THE CAP BY 18Z AND THE NAM GOES AWAY AT 00Z. BULK SHEAR IS
STILL HIGH WITH 50 TO 65 KTS OF 0-6KM SHEAR PROGGED. AM STILL
EXPECTING A SECOND ROUND OF SVR WEATHER DURING THIS TIME. FOR NOW
...BEST POTENTIAL IS FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS
AGAIN...WITH SOME POTENTIAL FOR TORNADOES ALONG THE BOUNDARY. STORMS
WILL BECOME BETTER ORGANIZED AS THEY HEAD EAST. LCL HEIGHTS AND
HIGHER SFC DEW POINTS OVER THE EAST/SOUTHEAST MAY ALSO AID IN TORNADO
DEVELOPMENT. BEST TO EVALUATE PARAMETERS AGAIN OVER THE NEXT TWO
SHIFTS REGARDING TUESDAY SVR MODES. MODELS DIFFER WITH STORM ON WED.
BOTH NAM/GFS SHOW PRONOUNCED H850 CLOSED LOW AND STRONG DEF ZONE AND
MOD/HEAVY RAINFALL. EURO/GEM SHOW PROGRESSIVE TROUGH AND LITTLE
SECONDARY DEVELOPMENT. SINCE THIS IS SUCH A DRASTIC CHANGE FROM
PREVIOUS TWO NIGHTS...WILL NOT BUY CHANGE IN TOTALITY. HAVE MADE
SOME ADJUSTMENTS TO LINGER POP/PRECIP FOR NOW. LATER IN THE
WEEK...GFS SEEMS TOO FAST WITH WARM UP.

&&

.AVIATION...
05/12Z...WILL SEE CIGS EXPAND INTO IOWA TODAY AS WARM FRONT LIFTS
TOWARD THE STATE.  THE CIGS WILL REMAIN VFR THIS MORNING BUT
THUNDERSTORMS ARE FORECAST TO DEVELOP ACRS MUCH OF THE AREA BY THIS
AFTERNOON WITH MVFR CIGS IN AND AROUND THE STORMS.  VSBYS WILL BE
AFFECTED BY THE STORMS AS WELL WITH LIMITED VSBYS NEAR STORMS AS
WELL. OTHERWISE...LOCATIONS AWAY FROM STORMS WILL SEE VFR CONDITIONS
INTO TONIGHT AS LIGHT AND VARIABLE WINDS BECOME EASTERLY AND
SOUTHEASTERLY AND INCREASE THROUGH THE DAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...REV
AVIATION...COGIL
Hazardous weather outlook, Apr 5, 9:45 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
945 AM CDT MON APR 5 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-061445-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
945 AM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON AND EARLY THIS EVENING...ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.
AFTER 8 PM THIS EVENING...SEVERE THUNDERSTORMS WITH LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINFALL ARE LIKELY. ISOLATED
TORNADOES ARE ALSO POSSIBLE TONIGHT. IN ADDITION TO A FLASH FLOOD
THREAT...HEAVY RAINFALL COULD RETURN NUMEROUS RIVERS BACK ABOVE
FLOOD STAGE OVER THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON SOUTH
OF HIGHWAY 20 AND EAST OF HIGHWAY 169. ACROSS THIS AREA...THE POTENTIAL
EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER TODAY...TONIGHT...AND TUESDAY AFTERNOON.

AN EMERGENCY MANAGERS WEBINAR WILL BE CONDUCTED AT 11 AM THIS MORNING.

IAZ070>075-081>086-092>097-061445-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
945 AM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

DURING THE AFTERNOON AND THROUGH EARLY THIS EVENING...ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
AND ISOLATED TORNADOES ARE POSSIBLE. AFTER 6 PM THIS EVENING...SEVERE
THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL
ARE LIKELY. A FEW TORNADOES WILL REMAIN POSSIBLE THROUGHOUT THE
OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR A STRONG TORNADO TO OCCUR.
IN ADDITION TO A FLASH FLOOD THREAT...HEAVY RAINFALL COULD RETURN
NUMEROUS RIVERS BACK ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON SOUTH
OF HIGHWAY 20 AND EAST OF HIGHWAY 169. ACROSS THIS AREA...THE POTENTIAL
EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER TODAY...TONIGHT...AND TUESDAY AFTERNOON.

AN EMERGENCY MANAGERS WEBINAR WILL BE CONDUCTED AT 11 AM THIS MORNING.

REV/DONAVON

In the hours before

Special weather statement, Apr 5, 12:00 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1200 PM CDT MON APR 5 2010

IAZ070>075-081>086-092>097-051900-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ATLANTIC...GREENFIELD...WINTERSET...
INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
1200 PM CDT MON APR 5 2010

...STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...

NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF INTERSTATE
80 OVER THE NEXT FEW HOURS. LARGE HAIL IS EXPECTED WITH THE
STRONGEST STORMS. ANOTHER ROUND OF STRONG STORMS IS ANTICIPATED
LATE THIS AFTERNOON AND EVENING. A TORNADO THREAT WILL DEVELOP
WITH THIS SECOND ROUND OF STORMS.

DONAVON
Local storm report, Apr 5, 12:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1242 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     HAIL             5 WNW KNOXVILLE AIRPORT 41.33N 93.20W
04/05/2010  M1.00 INCH       MARION             IA   EMERGENCY MNGR

&&

JH
Local storm report, Apr 5, 12:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1244 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             KNOXVILLE               41.32N 93.10W
04/05/2010  E1.00 INCH       MARION             IA   TRAINED SPOTTER

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:37 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas38 min
Apr 5, 12:12 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren48 min
Apr 5, 1:16 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor44 min
Apr 5, 1:22 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Polk38 min
Apr 5, 1:50 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union40 min
Apr 5, 1:54 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold51 min
Apr 5, 2:22 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Apr 5, 3:02 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Warren38 min
Apr 5, 3:28 PM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion47 min
Apr 5, 3:44 PM CDTFlash Flood WatchDMXAudubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 17 more18 hr
Apr 5, 4:10 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Poweshiek50 min
Apr 5, 5:23 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.